Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 23, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 4, 2024, 8:27 PM CST for Blanco County, Kendall County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2024, 8:27 PM CST (02:27 UTC)
- Expired
- Nov 5, 2024, 12:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Blanco County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 58 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 9:45 PM CST | FLASH FLOOD | Little Blanco Road, TX | Little Blanco Road is closed/barricaded road due to fast moving water/flooding. Rainfall amounts range from 2 to almost 5 inches over southern Blanco County over the last 3 hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
948
WGUS54 KEWX 050227
FFWEWX
TXC031-259-050630-
/O.NEW.KEWX.FF.W.0023.241105T0227Z-241105T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
827 PM CST Mon Nov 4 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southern Blanco County in south central Texas...
Northeastern Kendall County in south central Texas...
* Until 1230 AM CST.
* At 827 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Blanco, Twin Sisters, Payton, Kendalia and Pedernales Falls State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3006 9855 3019 9841 3033 9827 3032 9819
3019 9824 3007 9832 2982 9861 2985 9866
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MO2 follow-up statements
126
WGUS74 KEWX 050400
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1000 PM CST Mon Nov 4 2024
TXC031-259-050630-
/O.CON.KEWX.FF.W.0023.000000T0000Z-241105T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blanco TX-Kendall TX-
1000 PM CST Mon Nov 4 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST TUESDAY
FOR SOUTHERN BLANCO AND NORTHEASTERN KENDALL COUNTIES...
At 1000 PM CST, Doppler radar and automated rain gauges indicate
between 2 and 5 inches of rain have fallen. Flash flooding is
already occurring. Little Blanco Road in Blanco County is reported
flooded.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Blanco, Twin Sisters, Payton, Kendalia and Pedernales Falls State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3006 9855 3019 9841 3033 9827 3032 9819
3019 9824 3007 9832 2982 9861 2985 9866
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN590
WGUS74 KEWX 050625
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1225 AM CST Tue Nov 5 2024
TXC031-259-050635-
/O.EXP.KEWX.FF.W.0023.000000T0000Z-241105T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blanco TX-Kendall TX-
1225 AM CST Tue Nov 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CST EARLY THIS MORNING
FOR SOUTHERN BLANCO AND NORTHEASTERN KENDALL COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3006 9855 3019 9841 3033 9827 3032 9819
3019 9824 3007 9832 2982 9861 2985 9866
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 8:08 PM CST, 19 minutes earlier.
Area forecast discussion, Nov 4, 8:08 PM CST, 19 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 808 PM CST Mon Nov 4 2024 ...New UPDATE... .UPDATE... Issued at 801 PM CST Mon Nov 4 2024 Updated the forecast for slightly more SW coverage of the squall line. With the training potential currently being observed and forecast by the HRRR, we could see some locally heavy stripes of 4 inch rains over the eastern Hill Country, enough to warrant a brief FFW threat. Our severe threat appears to be waning to a small hail and gusty wind as the squall line continues to congeal. && .SHORT TERM... (Tonight through Tuesday night) Issued at 1244 PM CST Mon Nov 4 2024 ...A Line of Isolated to Scattered Strong to Severe Thunderstorms Expected this Evening for Locations near and East of the I-35 Corridor... A breezy, warm, and moist southerly flow has continued into the early afternoon across a majority of the region but winds decrease going towards the west where a dryline is now entering portions of the Southern Edwards Plateau. Skies remain mostly cloudy east of I-35 with a few remaining embedded showers, but these will become less common through early to mid-afternoon. Out west, in the Hill Country, clouds are breaking ahead of the dryline and this has led to some vertical growth recently for showers across that area. This activity moving into Burnet and western Travis/Williamson counties will be where a pre-frontal storm or two could establish before activity quickly moves north into the FWD CWA. The main thunderstorm risk arrives this evening as a cold front overtakes the eastward advancing dryline. The short term guidance has become more consistent on showing a broken line of thunderstorms unzippering in the vicinity or just west of the I-35 Corridor north of San Marcos this evening. With moderate instability (MLCAPE into the 1500 to 2500 J/kg range) along with increasing bulk shear will allow for storms to trend strong to isolated severe levels. Primary hazards would be strong damaging winds followed by large hail but adequate low-level shear and directional turning of the winds exist for a low end tornado threat as well. Activity will progress eastward later tonight into the coastal plains. The SPC has expanded the level 2 of 5 risk of severe weather on the latest Day 1 Convective outlook more southeastward to include San Marcos, Gonzalez, and La Grange. The level 1 of 5 risk otherwise remains very similar to the previous outlook. In addition to the severe weather risk, intense rainfall rates and initial slow storm movement could lead to storms quickly producing 2+ inches in a short period of time and the threat of isolated flash flooding across the region. Thunderstorm intensity likely wanes beyond midnight to 2 am across our central and eastern zones but short term guidance still continues to suggest some elevated post-frontal showers filling in across the region. This activity should gradually shift eastward with time as well but it may take until the mid to late Tuesday morning timeframe to shift out of our CWA to the east. Skies will otherwise clear out from northwest to southeast into and during Tuesday afternoon. The post-frontal north to northwesterly flow ushers in a drier and slightly cooler airmass across the region through Tuesday and into Tuesday night. Daytime highs on Tuesday will generally run within the 70s while the overnight lows for late Tuesday night into early Wednesday morning drop into the low to mid 40s within the coolest valleys to the upper 40s and low 50s elsewhere. && .LONG TERM... (Wednesday through Monday) Issued at 1244 PM CST Mon Nov 4 2024 Our more active weather pattern is expected to continue through the long term period of the forecast. On Wednesday, southwest flow at the 500mb level will continue ahead of the next approaching upper level low diving southeast out of the Rockies for late week. This will be our next rainmaker. Surface flow out of the south will increase once again ahead of this upper-level disturbance, and upper level support should be sufficient to support a low to medium chance for showers and thunderstorms Thursday and again on Friday. Medium range guidance keeps us in southwest flow until Saturday when the upper low mentioned above finally moves northeast and lifts out of north Texas. That should set the stage for a rather nice weekend with highs in the 70s and mornings in the 50s. && .AVIATION... (00Z TAFS) Issued at 548 PM CST Mon Nov 4 2024 Radar trends look to be in line with the latest HRRR runs in taking through a near continuous squall line through the metro cities between 03Z and 07Z. AUS will likely see the first wind shift from the gust front, as early as 03Z. At SAT, feeder cells east of the developing line could potentially create some shifty winds before the main line draws near by 04Z. SSF should see the latest TEMPO group to end around 07Z. Some hail and wind gusts to near 40 knots are possible with the stronger activity more probable over Central TX around AUS. Meanwhile, the frontal shift has already reached DRT, and only a few low impact showers are forecast for late tonight. Similarly the conditions should improve quickly along I-35 after midnight and a few residual showers could occur through 12Z. Post frontal winds are shown in all the MOS guidances to be higher in the several hours behind the front, with not much of a mixing boost for gusts expected after daybreak. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 59 73 52 79 / 80 20 0 0 Austin Bergstrom Intl Airport 60 74 47 78 / 80 20 0 0 New Braunfels Muni Airport 61 76 51 81 / 80 20 0 0 Burnet Muni Airport 57 71 49 77 / 60 10 0 0 Del Rio Intl Airport 58 75 50 83 / 20 10 0 0 Georgetown Muni Airport 58 71 48 76 / 80 20 0 0 Hondo Muni Airport 60 78 48 81 / 50 20 0 0 San Marcos Muni Airport 59 74 48 79 / 80 20 0 0 La Grange - Fayette Regional 62 72 50 78 / 90 30 0 0 San Antonio Intl Airport 62 77 53 79 / 80 20 0 0 Stinson Muni Airport 63 77 52 81 / 80 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...18 Long-Term...MMM Aviation...18
Hazardous weather outlook, Nov 4, 3:31 PM CST, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 331 PM CST Mon Nov 4 2024 TXZ171>173-183>194-202>209-217>225-228-052145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 331 PM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A line of strong to isolated severe storms will develop from this evening through late tonight. Thunderstorms will develop along a front just to the west of or near the I-35 corridor and move east towards the overnight with damaging wind and large hail the main threats. A low end threat for a tornado exists as well. Heavy rain and isolated flooding could also occur as a result of initial intense rainfall rates and slow forward moving storm motions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 4, 6:40 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
640 PM CST Mon Nov 4 2024
TXZ189-190-050130-
Blanco TX-Kendall TX-
640 PM CST Mon Nov 4 2024
...A strong thunderstorm will impact portions of southwestern Blanco
and northeastern Kendall Counties through 730 PM CST...
At 640 PM CST, Doppler radar was tracking a strong thunderstorm over
Kendalia, or 10 miles southwest of Blanco, moving north at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Blanco, Rocky Creek, Flugrath, Kendalia, Hye, Twin Sisters, and LBJ
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 9831 2992 9843 2990 9846 2993 9865
3014 9863 3014 9859 3029 9859
TIME...MOT...LOC 0040Z 191DEG 23KT 2999 9853
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
RUNYENSpecial weather statement, Nov 4, 7:26 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
726 PM CST Mon Nov 4 2024
TXZ204-219-050200-
Frio TX-Medina TX-
726 PM CST Mon Nov 4 2024
...A strong thunderstorm will impact portions of southwestern Medina
and northwestern Frio Counties through 800 PM CST...
At 726 PM CST, Doppler radar was tracking a strong thunderstorm near
Frio Town, or 19 miles northwest of Pearsall, moving northeast at 25
mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2905 9941 2914 9941 2932 9936 2923 9907
2899 9926
TIME...MOT...LOC 0126Z 203DEG 22KT 2909 9932
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
RUNYENSpecial weather statement, Nov 4, 7:34 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
734 PM CST Mon Nov 4 2024
TXZ186-187-189-050200-
Kerr TX-Bandera TX-Kendall TX-
734 PM CST Mon Nov 4 2024
...A strong thunderstorm will impact portions of eastern Bandera,
southeastern Kerr and southwestern Kendall Counties through 800 PM
CST...
At 733 PM CST, Doppler radar was tracking a strong thunderstorm over
Bandera, moving northeast at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Boerne, Bandera, Pipe Creek, Bandera Falls, Kronkosky State Natural
Area, Lakehills, and Lake Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2982 9872 2961 9898 2962 9898 2962 9908
2969 9918 2999 9897
TIME...MOT...LOC 0133Z 218DEG 21KT 2970 9905
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
RUNYENSpecial weather statement, Nov 4, 8:07 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
807 PM CST Mon Nov 4 2024
TXZ189>191-050245-
Blanco TX-Hays TX-Kendall TX-
807 PM CST Mon Nov 4 2024
...A strong thunderstorm will impact portions of west central Hays,
southwestern Blanco and northeastern Kendall Counties through 845 PM
CST...
At 806 PM CST, Doppler radar was tracking a strong thunderstorm over
Kendalia, or 11 miles southwest of Blanco, moving northeast at 25
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Blanco, Kendalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 9815 3003 9829 3004 9830 2985 9852
2995 9866 3031 9840
TIME...MOT...LOC 0206Z 218DEG 23KT 2996 9853
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 6:40 PM CST | Special Weather Statement | EWX | Blanco | 50 min |
| Nov 4, 6:52 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Kendall | 23 min |
| Nov 4, 7:15 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Kendall | 33 min |
| Nov 4, 7:26 PM CST | Special Weather Statement | EWX | Medina | 34 min |
| Nov 4, 7:34 PM CST | Special Weather Statement | EWX | Kendall | 26 min |
| Nov 4, 7:49 PM CST | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Gillespie, Hays, Kendall and 2 more | 4 hr |
| Nov 4, 8:07 PM CST | Special Weather Statement | EWX | Blanco | 38 min |
| Nov 4, 8:12 PM CST | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| Nov 4, 8:33 PM CST | Special Weather Statement | EWX | Kendall | 27 min |
| Nov 4, 8:48 PM CST | Flash Flood Warning | EWX | Bandera, Bexar, Kendall, Medina | 4 hr |
| Nov 4, 9:21 PM CST | Flash Flood Warning | EWX | Bexar, Comal, Medina | 3 hr |
| Nov 4, 9:25 PM CST | Severe Thunderstorm Warning | EWX | Bexar, Medina | 26 min |
| Nov 4, 9:40 PM CST | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| Nov 4, 10:00 PM CST | Special Weather Statement | EWX | Medina | 45 min |
| Nov 4, 10:03 PM CST | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Nov 4, 10:44 PM CST | Special Weather Statement | EWX | Medina | 46 min |
| Nov 4, 10:51 PM CST | Special Weather Statement | EWX | Frio | 39 min |
| Nov 4, 11:26 PM CST | Special Weather Statement | EWX | Frio | 49 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.